Wave propagation in fractured porous media


Creative Commons License

Tuncay K., Corapcioglu M.

TRANSPORT IN POROUS MEDIA, vol.23, no.3, pp.237-258, 1996 (Peer-Reviewed Journal) identifier identifier

  • Publication Type: Article / Article
  • Volume: 23 Issue: 3
  • Publication Date: 1996
  • Doi Number: 10.1007/bf00167098
  • Journal Name: TRANSPORT IN POROUS MEDIA
  • Journal Indexes: Science Citation Index Expanded, Scopus
  • Page Numbers: pp.237-258
  • Keywords: wave propagation, fractured porous media, balance equations, double porosity, Blot's theory, DOUBLE POROSITY, SATURATED ROCKS, CONSOLIDATION, DYNAMICS, MODEL

Abstract

A theory of wave propagation in fractured porous media is presented based on the double-porosity concept. The macroscopic constitutive relations and mass and momentum balance equations are obtained by volume averaging the microscale balance and constitutive equations and assuming small deformations. In microscale, the grains are assumed to be linearly elastic and the fluids are Newtonian. Momentum transfer terms are expressed in terms of intrinsic and relative permeabilities assuming the validity of Darcy's law in fractured porous media. The macroscopic constitutive relations of elastic porous media saturated by one or two fluids and saturated fractured porous media can be obtained from the constitutive relations developed in the paper. In the simplest case, the final set of governing equations reduce to Blot's equations containing the same parameters as of Blot and Willis.